MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA BALLOON DILATATION CATHETER
Catalog Number U357544
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to material review reports, manufacturing process, and quality control inspection.This lot met all release criteria.The product history for the device was also reviewed.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: the sample was returned.The balloon size for this product was printed on the balloon hub of the catheter and identified the returned sample as a 4.0mm x 40mm balloon.The balloon was examined under magnification and a break in the catheter was noted 4.5cm from the distal tip, between the proximal marker and the inflation/deflation port.As the balloon was obstructing the break, the balloon was cut away from the catheter, and the break was found to be a complete circumferential break.No anomalies were noted to the strain relief or the y-hub.Functional/performance evaluation: functional testing was not conducted based on the condition of the returned sample.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation was confirmed for a break.However, the investigation was inconclusive for the reported inflation issue, as the device was not able to be inflated due to the returned sample condition (e.G.Break in the catheter).The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape, and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Use of the ultraverse 035 pta dilatation catheter: position the balloon relative to the lesion to be dilated, ensure the guidewire is in place, and inflate the balloon to the appropriate pressure.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure to treat the sfa, the pta balloon allegedly would not inflate during the first inflation.There was no reported difficulty in retracting the balloon through the introducer sheath.Reportedly, the pta balloon was exchanged for another and the procedure was completed.There was no reported patient injury.

Brand Name
ULTRAVERSE 035 PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6513552
Report Number2020394-2017-00357
Device Sequence Number91677
Product Code LIT
UDI-Device Identifier00801741091957
UDI-Public(01)00801741091957(17)190331(10)50137164
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberU357544
Device Lot Number50137164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2017
Initial Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight74